MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G49479
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: date of birth= (b)(6).E1: customer name and address= phone: (b)(6), (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty of a stenosed lesion in the left popliteal artery, a hole was noted in a advance 18 lp low profile balloon catheter's balloon.Femoral access was obtained for an antegrade approach.Another manufacturer's 6-french sheath was placed, and the flushed balloon catheter was advanced over another manufacturer's 0.018-inch wire guide without difficulty.The user attempted to inflate the balloon with another manufacturer's inflation device; however, the balloon would not inflate.The balloon was removed from the patient by itself and placed on the sterile table.The user then tested the balloon, noting that the balloon leaked through a hole.The anatomy was not calcified, blood was not noted in the inflation device, and the balloon was not inflated within a stent.A new device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a percutaneous transluminal angioplasty of a stenosed lesion in the left popliteal artery, a hole was noted in a advance 18 lp low profile balloon catheter's balloon.Femoral access was obtained for an antegrade approach.Another manufacturer's 6-french sheath was placed, and the flushed balloon catheter was advanced over another manufacturer's 0.018-inch wire guide without difficulty.The user attempted to inflate the balloon with another manufacturer's inflation device; however, the balloon would not inflate.The balloon was removed from the patient by itself and placed on the sterile table.The user then tested the balloon, noting that the balloon leaked through a hole.The anatomy was not calcified, blood was not noted in the inflation device, and the balloon was not inflated within a stent.A new device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), drawings, manufacturing instructions, a personnel interview, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the returned complaint device was also conducted.The complaint device was returned to cook for investigation.The balloon was submerged in water and a syringe was used to inflate it with air.Air bubbles leaked from a hole in the proximal end of the balloon.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product instructions for use (ifu) states "upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence provided by the complaint facility, device failure analysis, device history record, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has determined that a definitive conclusion could not be determined.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16897243
Report Number1820334-2023-00577
Device Sequence Number14993301
Product Code DQY
UDI-Device Identifier10827002494791
UDI-Public(01)10827002494791(17)250621(10)14804480
Combination Product (Y/N)N
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2025
Device Model NumberG49479
Device Catalogue NumberPTA4-18-135-4-8
Device Lot Number14804480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 AND .018 180CM TERUMO GLIDEWIRES.; 6 FR TERUMO STANDARD SHEATH.; DOLPHIN MANOMETER.
Patient Age68 YR
Patient SexMale